Alert archive / Illinois / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Lincoln, IL

February 8, 201121 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 8, 2011, 3:51 AM CST for 21 counties in Illinois. It took effect at Feb 8, 2011, 4:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:51 AM CST (09:51 UTC)
In effect from
Feb 8, 2011, 4:00 AM CST
Expired
Feb 8, 2011, 12:00 PM CST
In force
8 hr
Issued by
NWS Lincoln, IL
All 21 counties

Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS43 KILX 080951
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
351 AM CST TUE FEB 8 2011

...BITTERLY COLD CONDITIONS FOR PORTIONS OF CENTRAL ILLINOIS...

.ARCTIC HIGH PRESSURE WILL PROVIDE A FRIGID AIRMASS TODAY. VERY
COLD AIR AND BRISK WINDS ASSOCIATED WITH THIS SYSTEM WILL
PRODUCE DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO THIS MORNING
ACROSS A PORTION OF CENTRAL ILLINOIS...MAINLY NORTH OF A LINE FROM
FULTON COUNTY TO MCLEAN COUNTY.

ILZ027>031-036>038-081500-
/O.NEW.KILX.WC.Y.0003.110208T1000Z-110208T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
351 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WIND CHILL VALUES...BITTERLY COLD READINGS OF -15 TO -20 ARE
  LIKELY THROUGH MID MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR TO EXPOSED SKIN IN THESE
  CONDITIONS IN AS LITTLE AS 25 TO 30 MINUTES. HYPOTHERMIA IS ALSO
  POSSIBLE IN CONDITIONS THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

SHIMON
2 follow-up statements
315 
WWUS43 KILX 081310
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
710 AM CST TUE FEB 8 2011

...BITTERLY COLD CONDITIONS FOR MUCH OF CENTRAL ILLINOIS...

.ARCTIC HIGH PRESSURE WILL PROVIDE A FRIGID AIRMASS TODAY. VERY
COLD AIR AND BRISK WINDS ASSOCIATED WITH THIS SYSTEM WILL PRODUCE
DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO THIS MORNING ACROSS
A LARGE PORTION OF CENTRAL ILLINOIS...MAINLY NORTH OF A LINE FROM
JACKSONVILLE AND SPRINGFIELD TO CHAMPAIGN AND DANVILLE.

ILZ040>051-053-081800-
/O.EXB.KILX.WC.Y.0003.000000T0000Z-110208T1800Z/
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...DECATUR
710 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...BITTERLY COLD READINGS OF 15 -TO 20 -ARE 
  LIKELY THROUGH LATE MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR TO EXPOSED SKIN IN THESE 
  CONDITIONS IN AS LITTLE AS 25 TO 30 MINUTES. HYPOTHERMIA IS 
  ALSO POSSIBLE IN CONDITIONS THIS COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

ILZ027>031-036>038-081800-
/O.EXT.KILX.WC.Y.0003.000000T0000Z-110208T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
710 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...BITTERLY COLD READINGS OF 15 -TO 20 -ARE 
  LIKELY THROUGH LATE MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR TO EXPOSED SKIN IN THESE 
  CONDITIONS IN AS LITTLE AS 25 TO 30 MINUTES. HYPOTHERMIA IS 
  ALSO POSSIBLE IN CONDITIONS THIS COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

SHIMON
481 
WWUS43 KILX 081757
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CST TUE FEB 8 2011

ILZ027>031-036>038-040>051-053-081900-
/O.EXP.KILX.WC.Y.0003.000000T0000Z-110208T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
1157 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

TEMPERATURES HAVE SLOWLY CLIMBED INTO THE SINGLE DIGITS ABOVE ZERO
THIS MORNING...WHILE WINDS HAVE DECREASED TO BETWEEN 10 AND 15 MPH.
THE RESULTING WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY
CRITERIA...GENERALLY INTO THE ZERO TO 10 BELOW ZERO RANGE. DESPITE
THE EXPIRATION OF THE ADVISORY...PEOPLE SHOULD CONTINUE TO TAKE
PRECAUTIONS AGAINST THE COLD THIS AFTERNOON AND TONIGHT. LIMIT
YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...BE SURE TO WEAR WARM
CLOTHING...INCLUDING A HAT AND GLOVES.



$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:44 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 8, 3:44 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
344 AM CST TUE FEB 8 2011

.DISCUSSION...
ISSUED 323 AM CST TUE FEB 8 2011
BROAD SYNOPTIC TROF ACROSS THE CONUS...WITH TWO AXES DOMINATING
EITHER COAST. A SMALLER EMBEDDED WAVE OVER THE GREAT LAKES THIS
MORNING...BUT OVERALL...THE WEAK HIGH PRESSURE OVER THE CENTER OF
THE COUNTRY IS DOMINATING CENTRAL ILLINOIS WEATHER. COLD AIR
RUSHING IN ON THE EAST SIDE OF THE HIGH...IN CONCERT WITH CLEAR
SKIES AND PLENTY OF SNOW PACK...THIS MORNINGS TEMPS HAVE DROPPED
SIGNIFICANTLY. WITH WINDS STAYING UP AROUND THE
HIGH...PARTICULARLY IN THE NW...WILL NEED TO ISSUE A WIND CHILL
ADVISORY AS THE APPARENT TEMPS DROP INTO THE NEGATIVE UPPER TEENS.
OVERALL THE REST OF THE FORECAST REMAINS QUIET AS POPS FALL OUT OF
THE FORECAST THROUGH DAY 5. MODELS ARE PERSISTENTLY DROPPING THE
WED AFTERNOON SYSTEM FURTHER SOUTH.

SHORT TERM...TODAY AND TONIGHT...
ONCE AGAIN...BITTERLY COLD THIS MORNING AS WINDS ARE ALREADY IN
THE 9-10 KTS NEIGHBORHOOD AND THE COLD AIR HAS DEFINITELY ARRIVE
IN THE NW. WIND CHILLS THIS MORNING EXPECTED TO GET IN THE -15 TO
-18 DEGREE FOR A FEW HOURS THIS MORNING AND WILL HAVE TO ISSUE A
WIND CHILL ADVISORY AS A RESULT TO COVER IT. IT WILL BE CLOSE TO
BORDERLINE ADVSY CRITERIA ALONG INTERSTATE 74. AREAS SOUTH WILL
STILL BE BITTERLY COLD FOR THE MORNING START...JUST FALLING IN THE
-5 TO -15 RANGE. TONIGHT ANOTHER COLD ONE...THOUGH CURRENT WINDS
KEEP IT JUST UNDER WIND CHILL ADVISORY CRITERIA. HOWEVER...THE
FINAL DECISION ON THAT WILL HAVE TO DEPEND ON WHETHER OR NOT THE
GAP IN THE PRESSURE GRADIENT ENDS UP OVER ILX. PRESSURE FIELDS IN
THE MODELS HAVE A BIT OF DISSENT.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
TRYING TO STICK TO MORE RAW DATA THAN MOS IN REGARDS TO
TEMPERATURE GRIDS CONSIDERING THE SHIFT OF THE AO IS TO RETURN TO
A NEG PHASE ALLOWING FOR SOME VERY FRIGID AIR TO LEAK INTO THE
CONUS FOR WED...WED NIGHT...WITH BELOW NORMAL HIGHS IN THE TEENS
AND LOWS INTO THE NEG SINGLE DIGITS. ANOTHER STORM SYSTEM MAKES
ITS WAY ACROSS THE SERN UNITED STATES WED/THURSDAY...BUT REMOVED THE
POPS AS THE PRECIP MAY BE CONFINED TO THE FAR SOUTHERN TIER OF THE
STATE...IF THAT...SHOULD THE SOUTHERLY TREND CONTINUE. NEXT SYSTEM
STARTING TO SHOW IN THE GFS AS A CLIPPER SYSTEM FOR FRIDAY/FRI
NIGHT. WITH ITS ABSENCE IN THE ECMWF...AND THE GENERAL PHASING OF
THE WAVE PATTERN JUST PRIOR TO THAT TIME FRAME...WILL HOLD OFF ON
ANY MENTION FOR NOW UNTIL SOME MODEL SHOWS A BIT OF PERSISTENCE.
SOUTHERLY FLOW KICKS IN A BIT FOR THURSDAY AND INTO FRIDAY AS THE
RIDGE MORPHS A LITTLE BIT...ROTATING MORE NW/SERLY OVER THE
CONUS...AND PROVIDES A MILDER WEEKEND.

HJS
&&

.AVIATION...
ISSUED 1105 PM CST MON FEB 7 2011

SCATTERED LOW CLOUDS CONTINUE TO TRACK ESE ACRS CENTRAL IL LATE
THIS EVENING. HOWEVER...SATELLITE DATA AND SFC OBS TO OUR
NORTHWEST INDICATE MOSTLY CLEAR SKIES AND EXPECT THAT TREND TO
WORK ITS WAY ACROSS OUR AREA OVERNIGHT AS HIGH PRESSURE BUILDS IN
FROM THE NORTHERN PLAINS. MOST CONCENTRATED AREA OF CLOUDS...
INCLUDING SOME MVFR CIGS...WAS TRACKING SE ACRS WEST CENTRAL IL
AND SHOULD AFFECT SPI AND DEC. WILL INCLUDE A TEMPO GROUP FOR THAT
BATCH OF MVFR CIGS FOR A FEW HOURS DURING THE EARLY MORNING. MID
AND HIGH LEVEL CLOUDS ASSOCIATED WITH A STORM SYSTEM TAKING SHAPE
OVER THE ROCKIES WILL TRACK SE AND NOT AFFECT OUR AREA FOR THIS
FORECAST PERIOD.

SHORTWAVE ENERGY TRACKING SE FROM NRN MINNESOTA LATE THIS EVENING
IS EXPECTED TO AFFECT AREAS TO OUR NORTH TOMORROW MORNING WITH
SOME MVFR CIGS AND FOR NOW WL KEEP THE BULK OF THE LOWER CLOUDS
FROM THAT SYSTEM TO OUR NORTH. SFC WINDS WILL REMAIN OUT OF THE
NORTHWEST AT 10 TO 15 KTS TNT AND ARND 15 KTS ON TUESDAY WITH
AN OCCASIONAL HIGHER GUST UP TO 20 KTS.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 7, 3:12 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CST MON FEB 7 2011

ILZ027>031-036>038-040>051-053-081200-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
312 PM CST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIND CHILLS ARE EXPECTED TO FALL WELL BELOW ZERO OVERNIGHT...AND
MAY BE AS LOW AS 15 BELOW ZERO IN AREAS FROM GALESBURG TO
BLOOMINGTON BY EARLY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILLS TUESDAY NIGHT AND WEDNESDAY NIGHT ARE AGAIN EXPECTED
TO BE WELL BELOW ZERO...AND MAY FALL INTO THE TEENS BELOW ZERO
ALONG THE I-74 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ052-054>057-061>063-066>068-071>073-081200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
312 PM CST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:31 PM CSTWind Chill AdvisoryILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more18 hr

Nearby

Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.